Got up early so that I could start trimming bushes at sunrise. Worked for 3 hours but didn't get as much done as I had hoped. Can't use hedge trimmers on the holly bushes, so they took a really long time. Would have liked to work longer, but I had to clean up and get over to Mom's before the physical therapist got there.
It was an enlightening session. This one also was concerned with Mom's oxygen level and reported it to the doc along with her low blood pressure. She said there is no way she can exercise enough to build her strength and stamina if she is not getting enough oxygen. Mom's blood pressure was 78/40, which was another concern she reported. Mom has always had low blood pressure, and when discussing her meds, the PT was shocked to hear she was taking Metoprolol. She called the doc about it, (it was a previous doc who prescribed it) who in turn called me and said for Mom to stop taking it. It is a high blood pressure med, and Mom has never had high blood pressure, chest pain, or a heart attack.
Mom has no idea why her old doc prescribed it, she just took it because he told her to. I removed them from her med box and brought the bottle home with me so that she won't forget and take them out of habit. I did some research (Mayo Clinic) and came up with the following list of side effect that are all things she has been suffering from:
shortness of breath
Cold hands and feet
She also has other prescriptions that are NOT supposed to be taken at the same time as Metoprolol.
Mom has emphysema and COPD. Metoprolol is not recommended for people with asthma or COPD.
Mom has poor circulation, another no no for this med.
Mom had an adrenal gland tumor (which was removed) and Metoprolol is known to make them worse. Not sure when the old doc first prescribed this, but I'm now wondering if that contributed to her need for surgery.
Needless to say, I am not happy with her old doctor. If he wasn't in a different state I would consider taking legal action. He was aware of her conditions when he prescribed it, and did nothing when she complained to him about the side effects. This is just one more thing on a long list of complaints I have about him.
I'm hoping that as soon as this med is out of her system, some of her side effects/symptoms will go away.